Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 12, 2011, 8:09 PM EDT for Martin County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 8:09 PM EDT (00:09 UTC)
- Expired
- Oct 12, 2011, 8:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 108 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183
WWUS82 KMLB 130009
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
809 PM EDT WED OCT 12 2011
FLZ059-064-130045-
MARTIN-ST. LUCIE-
809 PM EDT WED OCT 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER NORTHEASTERN MARTIN COUNTY...SOUTHEASTERN
ST. LUCIE COUNTY...
* UNTIL 845 PM EDT.
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS JUST WEST OF PALM
CITY...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE...PORT SALERNO...NETTLES ISLAND AND ROCKY POINT.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2710 8013 2707 8043 2725 8046 2731 8025
2729 8024 2732 8023 2732 8022 2725 8018
2724 8018 2720 8016 2717 8016
TIME...MOT...LOC 0008Z 259DEG 12KT 2718 8034
$$
PBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:15 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Oct 12, 3:15 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT WED OCT 12 2011 .DISCUSSION... TONIGHT...FEW LATE DAY SHRA COULD POP ALONG ECSB NEAR THE COAST THROUGH AROUND SUNSET...EXPECT THESE...ALONG WITH ONGOING DIURNAL SHRA OVER THE SERN CWA TO WEAKEN AND DISSIPATE A LITTLE AFTER SUNSET. WHILE LOW CLOUDS WILL GRADUALLY DIMINISH...LARGE SWATH OF MOSTLY OPAQUE HIGH CLOUDS WILL OVERSPREAD THE SRN 2/3 CWA A LITTLE AFTER SUNSET. THU...DEEP UPPER TROUGH EXTENDS FROM THE CANADIAN PRAIRIE DOWN INTO THE NORTH CENTRAL GULF OF MEXICO. SOUTHWEST FLOW AHEAD OF THE TROUGH WILL BRING GULF AND CARRIBEAN MOISTURE NE-WARD OVER THE PENINSULA AHEAD OF A WEAK FRONTAL BDRY. PRECIPITABLE WATER VALUES IN THE 1.5 TO 2.0 RANGE AND WEAK IMPULSES IN THE SOUTHWEST FLOW AHEAD OF THE TROUGH LOOK TO BE ENOUGH TO TRIGGER 30 POP THURSDAY AFTERNOON AND A FEW HUNDREDTHS OF AN INCH OF RAIN. SOUTHERLY FLOW WILL HELP PUSH HIGHS IN THE MID AND UPPER 80S. THU NIGHT...UPPER TROUGH CLEARS FLORIDA WITH CLEARING SKIES IN THE WEST THEN NORTHWEST FLOW ALOFT BEHIND THE FRONT. OVERNIGHT LOWS IN THE 60S. FRI-FRI NIGHT...NICE DAY AS NORTHWEST UPPER FLOW TRANSITIONS TO A ZONAL FLOW FRI. MOSTLY SUNNY SKIES SHOULD HELP PUSH TEMPERATURES INTO THE MID AND UPPER 80S. BOTH 12/00Z GFS AND ECMWF ARE TRYING TO PULL MOISTURE FROM THE FLORIDA STRAITS AND THE CARRIBEAN NORTHWARD OVER SOUTH FLORIDA AND STAYING JUST SOUTH OF CENTRAL FLORIDA MOST OF SATURDAY WITH ONLY A SLIGHT CHANCE FOR SHOWERS OVER MARTIN COUNTY. SAT-SUN...MOISTURE STARTS MOVING UP THE PENINSULA WHICH IS A CHANGE FROM THE PREVIOUS 00Z RUNS OF THE GFS AND ECMWF. COORD WITH MFL ABOUT GOING WITH HIGHER POPS AS MOISTURE MOVES UP THE PENINSULA. MON AND TUE...CHANCE POPS EACH DAY AS DEEPER MOISTURE CONTINUES TO MOVE NORTHWARD OVER CENTRAL AND IMPULSES ALOFT MOVING OVER CENTRAL FLORIDA WILL BE ENOUGH TO TRIGGER SHOWERS AND ISOLATED STORMS. && .AVIATION...BEST CHC FOR A FEW IFR TO MVFR VSBYS IN SHRA THROUGH 00Z WILL BE AT VRB-FPR-SUA...WHERE SHRA ARE ALREADY IN THE VCTY. CHC FOR AFTERNOON SHRA/TS...MAINLY DURG THE AFTN. EARLIEST ONSET WOULD LKLY BE AT LEE-SFB-DAB...TWD 18Z. && .MARINE... THRU TONIGHT...SLOW DECLINE IN SEA HEIGHTS NEXT 24 HOURS WITH SEAS RUNNING 3-4 FT NEAR SHORE AND 4-5 FT WELL OFFSHORE...WITH WAVE PDS ABOUT 8 SEC. FOR FRI-MON...SOUTHWEST TO WEST FLOW THU AND FRI SHIFTS TO THE NW THEN NORTH OVERNIGHT FRI AND THEN NE THIS WEEKEND AS HIGH PRESSURE BUILDS DOWN THE COASTAL WATERS. WINDS 15-20 KT OVERNIGHT SAT/SUN AS HIGH PRESSURE BUILDS DOWN THE ATLC...WITH SOME BUILDING SWELL INDICATED MON AS WINDS VEER MORE TO EASTERLY. && .HYDROLOGY... A RIVER FLOOD WARNING CONTINUES FOR SHINGLE CREEK NEAR CAMPBELL FOR MINOR FLOODING. LEVELS HAVE REMAINED NEARLY STEADY OVER THE PAST 12 HOURS...AND BACKWATER AND/OR WATER RELEASES COULD POTENTIALLY BE CONTRIBUTORS TO ADDITIONAL SLIGHT RISES. OTHERWISE THE CREEK LEVEL SHOULD BEGIN A GRADUAL DECLINE THROUGH LATE WEEK. A RIVER FLOOD WARNING ALSO CONTINUES FOR THE ST JOHNS RIVER ABOVE LAKE HARNEY NEAR GENEVA. A CONTINUED STEADY RISE TO ACTION STAGE IS EXPECTED SOMETIME ON THURSDAY...THEN REACHING MINOR FLOOD STAGE BY THIS WEEKEND. AFTER SOME ISSUES WITH THE RIVER GAGE...A RIVER STATEMENT HAS BEEN ISSUED FOR THE SAINT JOHNS RIVER AT ASTOR. INDICATIONS ARE THAT THE RIVER MAY HAVE PEAKED AT THAT LOCATION (2.5FT) SLIGHTLY BELOW FLOOD STAGE (2.8FT) EARLIER THIS MORNING...WITH A SLIGHT FALL RECENTLY INDICATED. HOWEVER...BECAUSE UPSTREAM GAGES ALONG THE SJR ARE STEADY OR VERY SLOWLY RISING...A STEADY STATE NEAR BUT JUST BELOW ACTION STAGE (2.5FT) IS INDICATED THROUGH THIS WEEKEND. THE EFFORTS OF LAKE COUNTY EM OFFICE TO GET A MANUAL GAGE READING TO US ON VERY SHORT NOTICE EARLIER TODAY WERE VERY MUCH APPRECIATED...AS WERE THE QUICK REPAIRS TO THE GAGE BY USGS PERSONNEL. THE FORECASTS COORDINATION AND INSIGHTS GIVEN TO US BY THE SOUTHEAST RFC SINCE THE ONSET OF THIS EVENT HAVE ALSO BEEN A TREMENDOUS HELP. THX TO ALL. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 87 68 83 / 20 30 20 10 MCO 70 87 68 86 / 10 30 10 10 MLB 71 86 68 83 / 20 30 20 10 VRB 69 87 68 84 / 20 30 20 10 LEE 70 87 68 85 / 10 30 10 10 SFB 70 88 68 86 / 10 30 10 10 ORL 71 87 69 85 / 10 30 10 10 FPR 69 87 68 84 / 20 30 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...CRISTALDI LONG TERM....WEITLICH AVIATION...CRISTALDI
Hazardous weather outlook, Oct 12, 11:31 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1131 AM EDT WED OCT 12 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1131 AM EDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A FEW SHOWERS AND THUNDERSTORMS WILL FORM ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON...MAINLY SOUTH AND EAST OF THE INTERSTATE 4 CORRIDOR. STORMS WILL MOVE TO THE NORTHEAST AROUND 15 TO 20 MPH TOWARD THE COAST AND OFFSHORE. THE MAIN STORM THREAT WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. DUE TO RECENT HEAVY RAINS... ANY STRONG WIND GUSTS WITH STORMS COULD BLOW DOWN TREES... ESPECIALLY THOSE WITH WEAKENED OR SHALLOW ROOT SYSTEMS. .RIP CURRENT IMPACT... A LINGERING EASTERLY SWELL AND FULL MOON WILL RESULT IN A MODERATE RIP CURRENT DANGER AT AREA BEACHES TODAY. THE RECENT HIGH SURF EVENT HAS CUT NUMEROUS CHANNELS IN THE SANDBARS JUST OFFSHORE... INCREASING THE POTENTIAL FOR DANGEROUS RIP CURRENTS TO FORM. TAKE THE ADVICE OF LOCAL BEACH PATROLS AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED THUNDERSTORMS WILL MOVE TOWARD THE NORTHEAST AROUND 15 TO 20 MPH TODAY AND HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO AROUND 35 KNOTS OVER INLAND LAKES AND THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS THIS AFTERNOON. .RIVER FLOOD IMPACT... A RIVER FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING NEAR SHINGLE CREEK AT CAMPBELL AND FOR THE SAINT JOHNS RIVER ABOVE LAKE HARNEY... NEAR GENEVA. SHINGLE CREEK IS ABOVE FLOOD STAGE...AND THE SAINT JOHNS ABOVE LAKE HARNEY IS FORECAST TO REACH ACTION STAGE THURSDAY AND MINOR FLOOD STAGE OVER THIS WEEKEND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SWELLS WILL SUBSIDE THROUGH LATE WEEK BUT A RIP CURRENT DANGER WILL PERSIST INTO THIS WEEKEND. A CHANCE FOR SHOWERS AND STORMS EXISTS ON THURSDAY AND THEN DRIER AIR MOVES INTO THE REGION ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO/WEITLICH
In the hours before
Special weather statement, Oct 12, 8:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
809 PM EDT WED OCT 12 2011
FLZ059-064-130045-
MARTIN-ST. LUCIE-
809 PM EDT WED OCT 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER NORTHEASTERN MARTIN COUNTY...SOUTHEASTERN
ST. LUCIE COUNTY...
* UNTIL 845 PM EDT.
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS JUST WEST OF PALM
CITY...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE...PORT SALERNO...NETTLES ISLAND AND ROCKY POINT.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2710 8013 2707 8043 2725 8046 2731 8025
2729 8024 2732 8023 2732 8022 2725 8018
2724 8018 2720 8016 2717 8016
TIME...MOT...LOC 0008Z 259DEG 12KT 2718 8034
PBThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:05 PM EDT | Special Weather Statement | MLB | Volusia | 40 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.